Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Suffering from PCOD. Is it causing backache, calf muscle pain, white discharge? Why have I gained weight?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 1992
Answered : 218 Questions
Hi, I am 23 years old & suffering from PCOD. I have undergone the below mentioned treatment - had Meprate for a one year (21days course/month) and then after an year switched to Modus 10 Mg (5 days/month course ) for 6 months. I had 27-29 days cycle all this while. After this the gynec asked me to discontinue the tablets and see for 6 months how it goes. My first question - This is my first month without any tablets and I am on my 32nd since my last month. All though i have my PMS (Backache, White Discharge, Calf muscle pain, Dizziness). Is it cause my PCOD hasn't been cured/treated?
Second - After i started having modus I gained a lot of weight (Almost 8 kgs in 5 months). Before this i used to weigh around 58-60kgs my height being a decent 5ft7 Inches. Usually its said if u suffer from PCOD u tend to gain weight, but here i was normal before having modus. Also, i have joined gym now since i gained 8 kgs but its difficult to lose the extra kilos (been 2.5 months since i started gyming) Please help.
Posted Fri, 27 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Nandita Thakkar 3 hours later

Thanks for the query

As a women I understand irregular cycles, premenstrual symptoms and weight gain are very distressing and frustrating to cope up.

However PCOD is a chronic condition secondary to metabolic / hormonal disturbance. It needs to be addressed if you have symptoms. A strict lifestyle changes and medications are recommended here.

Your consultant has treated you with medications (Meperate / modus) to help your system and see that you get regular cycles. However long term use is not really recommended and hence she has asked you not to stop the drugs now. I think the trial of hormonal drugs has not helped in regulating the cycles.

It is wise to report back to your gynecologist if your premenstrual symptoms are severe. The doctor will be able to help you medical and non- medical methods to reduce the symptoms further.

The issue of weight gain is very common in this group of patients and life style modifications is one of the ways you can try to shed off the extra kilos. It is hard to explain the weight gain after medication. It is possibly the effects of polycystic ovaries, diet and lifestyle changes rather than 'meperate / modus' itself.

Following a proper diet with modified lifestyle is essential.

Hope I have answered your queries. Should you have any additional concerns, I will be available to address them.

Dr Nandita Thakkar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor